Hypertension and nephrology

[Efficacy of Dialysis Care in the B. Braun Avitum Dialysis Network]

KULCSÁR Imre, SZEGEDI János, KISS István

OCTOBER 23, 2011

Hypertension and nephrology - 2011;15(02 klsz)

COMMENTS

0 comments

Further articles in this publication

Hypertension and nephrology

[Current Issues on Transplantation]

SZELESTEI Tamás, REMPORT Ádám, GERGELY László

Hypertension and nephrology

[Patient Satisfaction and Adherence in Dialysis Patients – Experience in the B. Braun Avitum Dialysis Network]

TÓTH Eszter, BARTA Zoltán, BENKE Attila, VARGA Gábor

Hypertension and nephrology

[Development of Dialysis Care in the B. Braun Avitum Dialysis Network (1991-2010)]

SZEGEDI János, KULCSÁR Imre, FABÓK József, HORN Péter, KÁLLAI Tamás, Kiss István

Hypertension and nephrology

[Training, Postgraduate Training and Scientific Activities in the B. Braun Avitum Dialysis Network]

GERGELY László, KISS István

Hypertension and nephrology

[Establishment and Development of Peritoneal Dialysis Treatment in Hungary and in the B. Braun Avitum Dialysis Network]

FERENCZI Sándor, ZAKAR Gábor, RÁKOSSY Wanda, REMPORT Ádám, SZIGETI Zsuzsa, BALKU István, MÁCSAI Emília, SZABÓ Barna, KOVÁCS LÁSZLÓ, KULCSÁR Katalin, HARNOS Margit, MÉNES István, SCHNEIDER Károly, ROZINKA Antal,, KRUPJÁK Róbert, SZABÓ Tamás, MOLNÁR Szabolcs, KAZUP Szilvia, VARGA Gábor, HENGSPERGER Mária, KULCSÁR Imre

All articles in the issue

Related contents

Hypertension and nephrology

[About the care of patients with hyperuricaemia and gout]

[This consensus document is intended to provide guidance for the effective and efficient treatment of asymptomatic individuals with high uric acid levels and gout patients.]

Clinical Neuroscience

[What happens to vertiginous population after emission from the Emergency Department?]

MAIHOUB Stefani, MOLNÁR András, CSIKÓS András, KANIZSAI Péter, TAMÁS László, SZIRMAI Ágnes

[Background – Dizziness is one of the most frequent complaints when a patient is searching for medical care and resolution. This can be a problematic presentation in the emergency department, both from a diagnostic and a management standpoint. Purpose – The aim of our study is to clarify what happens to patients after leaving the emergency department. Methods – 879 patients were examined at the Semmel­weis University Emergency Department with vertigo and dizziness. We sent a questionnaire to these patients and we had 308 completed papers back (110 male, 198 female patients, mean age 61.8 ± 12.31 SD), which we further analyzed. Results – Based on the emergency department diagnosis we had the following results: central vestibular lesion (n = 71), dizziness or giddiness (n = 64) and BPPV (n = 51) were among the most frequent diagnosis. Clarification of the final post-examination diagnosis took several days (28.8%), and weeks (24.2%). It was also noticed that 24.02% of this population never received a proper diagnosis. Among the population only 80 patients (25.8%) got proper diagnosis of their complaints, which was supported by qualitative statistical analysis (Cohen Kappa test) result (κ = 0.560). Discussion – The correlation between our emergency department diagnosis and final diagnosis given to patients is low, a phenomenon that is also observable in other countries. Therefore, patient follow-up is an important issue, including the importance of neurotology and possibly neurological examination. Conclusion – Emergency diagnosis of vertigo is a great challenge, but despite of difficulties the targeted and quick case history and exact examination can evaluate the central or peripheral cause of the balance disorder. Therefore, to prevent declination of the quality of life the importance of further investigation is high.]

Clinical Neuroscience

The etiology and age-related properties of patients with delirium in coronary intensive care unit and its effects on inhospital and follow up prognosis

ALTAY Servet, GÜRDOGAN Muhammet, KAYA Caglar, KARDAS Fatih, ZEYBEY Utku, CAKIR Burcu, EBIK Mustafa, DEMIR Melik

Delirium is a syndrome frequently encountered in intensive care and associated with a poor prognosis. Intensive care delirium is mostly based on general and palliative intensive care data in the literature. In this study, we aimed to investigate the incidence of delirium in coronary intensive care unit (CICU), related factors, its relationship with inhospital and follow up prognosis, incidence of age-related delirium and its effect on outcomes. This study was conducted with patients hospitalized in CICU of a tertiary university hospital between 01 August 2017 and 01 August 2018. Files of all patients were examined in details, and demographic, clinic and laboratory parameters were recorded. Patients confirmed with psychiatry consultation were included in the groups of patients who developed delirium. Patients were divided into groups with and without delirium developed, and baseline features, inhospital and follow up prognoses were investigated. In addition, patients were divided into four groups as <65 years old, 65-75 yo, 75-84 yo and> 85 yo, and the incidence of delirium, related factors and prognoses were compared among these groups. A total of 1108 patients (mean age: 64.4 ± 13.9 years; 66% men) who were followed in the intensive care unit with variable indications were included in the study. Of all patients 11.1% developed delirium in the CICU. Patients who developed delirium were older, comorbidities were more frequent, and these patients showed increased inflammation findings, and significant increase in inhospital mortality compared to those who did not develop delirium (p<0.05). At median 9-month follow up period, rehospitalization, reinfarction, cognitive dysfunction, initiation of psychiatric therapy and mortality were significantly higher in the delirium group (p<0.05). When patients who developed delirium were divided into four groups by age and analyzed, incidence of delirium and mortality rate in delirium group were significantly increased by age (p<0.05). Development of delirium in coronary intensive care unit is associated with increased inhospital and follow up morbidity and mortality. Delirium is more commonly seen in geriatric patients and those with comorbidity, and is associated with a poorer prognosis. High-risk patients should be more carefully monitored for the risk of delirium.

Clinical Neuroscience

Delirium due to the use of topical cyclopentolate hydrochloride

MAHMUT Atum, ERKAN Çelik, GÜRSOY Alagöz

Introduction - Our aim is to present a rare case where a child had delirium manifestation after instillation of cyclopentolate. Case presentation - A 7-year old patient was seen in our outpatient clinic, and cyclopentolate was dropped three times at 10 minutes intervals in both eyes. The patient suddenly developed behavioral disorders along with gait disturbance, and complained of visual hallucinations 20-25 minutes after the last drop. The patient was transferred to intensive care unit and 0.02 mg/kg IV. physostigmine was administered. The patient improved after minutes of onset of physostigmine, and was discharged with total recovery after 30 minutes. Conclusion - Delirium is a rare systemic side effect of cyclopentolate. The specific antidote is physostigmine, which can be used in severely agitated patients who are not responding to other therapies.

Clinical Neuroscience

Simultaneous subdural, subarachnoideal and intracerebral haemorrhage after rupture of a peripheral middle cerebral artery aneurysm

BÉRES-MOLNÁR Anna Katalin, FOLYOVICH András, SZLOBODA Péter, SZENDREY-KISS Zsolt, BERECZKI Dániel, BAKOS Mária, VÁRALLYAY György, SZABÓ Huba, NYÁRI István

The cause of intracerebral, subarachnoid and subdural haemorrhage is different, and the simultaneous appearance in the same case is extremely rare. We describe the case of a patient with a ruptured aneurysm on the distal segment of the middle cerebral artery, with a concomitant subdural and intracerebral haemorrhage, and a subsequent secondary brainstem (Duret) haemorrhage. The 59-year-old woman had hypertension and diabetes in her medical history. She experienced anomic aphasia and left-sided headache starting one day before admission. She had no trauma. A few minutes after admission she suddenly became comatose, her breathing became superficial. Non-contrast CT revealed left sided fronto-parietal subdural and subarachnoid and intracerebral haemorrhage, and bleeding was also observed in the right pontine region. The patient had leucocytosis and hyperglycemia but normal hemostasis. After the subdural haemorrhage had been evacuated, the patient was transferred to intensive care unit. Sepsis developed. Echocardiography did not detect endocarditis. Neurological status, vigilance gradually improved. The rehabilitation process was interrupted by epileptic status. Control CT and CT angiography proved an aneurysm in the peripheral part of the left middle cerebral artery, which was later clipped. Histolo­gical examination excluded mycotic etiology of the aneu­rysm and “normal aneurysm wall” was described. The brain stem haemorrhage – Duret bleeding – was presumably caused by a sudden increase in intracranial pressure due to the supratentorial space occupying process and consequential trans-tentorial herniation. This case is a rarity, as the patient not only survived, but lives an active life with some residual symptoms.